Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 23, NWS Green Bay, WI

June 11, 2001Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 7:01 PM CDT for Lincoln County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 7:01 PM CDT (00:01 UTC)
Expired
Jun 11, 2001, 7:45 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:30 PM CDTThunderstorm Wind 52 ESpirit Falls, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120002
SVRGRB
WIC069-073-141-120045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN WISCONSIN
  WOOD COUNTY IN WISCONSIN
  LINCOLN COUNTY IN WISCONSIN

* UNTIL 745 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
  REPORTS INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING
  WINDS AND LARGE HAIL. THE LINE EXTENDED FROM 52 MILES NORTHWEST OF
  MERRILL TO 38 MILES WEST OF MARSHFIELD. IT WAS MOVING SOUTHEAST AT
  55 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  COLBY BY 715 PM CDT.
  MILAN BY 715 PM CDT.
  SPENCER BY 720 PM CDT.
  ATHENS BY 720 PM CDT.
  WAUSAU BY 730 PM CDT.  


SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.

$$

LAT...LON 4581 9061 4540 9049 4518 9054 4510 9060
          4483 9081 4469 9112 4428 9014 4442 8982
          4470 8987 4481 8958 *4502 8952 4540 8962

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:00 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 11, 3:00 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT MON JUN 11 2001

MAIN FOCUS IS ON SVR WX THREAT DURING THIS FCST CYCLE. MEAN UPPER
PATTERN HAS CHANGED...WITH TROF NOW OVER THE WEST AND A RIDGE IN THE
EAST. THIS PATTERN WL PERSISTS FOR MOST OF THE WK.

STRENGTHENING SVR MCS ACRS MN SHOULD MV E INTO WI DURING THE LATE
AFTN...AND THEN SE ACRS THE STATE THIS EVE. EXPECT MAINLY A WIND EVENT
BY THE TIME IT REACHES MY FCST AREA. GREATEST RISK STILL APPEARS TO BE
IN C WI.

THE BULK OF THE PCPN SHOULD SHIFT SE OF MY FCST AREA BY LATE TNGT. SOME
FOG FORMATION IS POSSIBLE LATE TNGT. FRONT WL GET SHOVED SWD TNGT...THEN
START BACK N TOMORROW. WITH FRONT S OF MY FCST AREA TOMORROW...EXPECT
SLIGHTLY COOLER TEMPS. KEPT CHC POPS FOR TOMORROW AS FRONT HEADS BACK
ACRS THE AREA.

MCS DEVELOPING IN 850 MB ISENT LIFT ZONE N OF THE SFC FRONT WL LIKELY
AFFECT THE NRN PART OF MY FCST AREA TOMORROW NGT. MAIN DEVELOPMENT
SHOULD OCCUR N OF SFC FRONT...BUT KEPT CHC POPS ACRS THE S CLOSE TO THE
SFC FRONT. MCS MAY STILL LINGER ACRS THE N EARLY WED. OTHERWISE...WL
BANK ON MY FCST AREA BEING IN THE WARM SECTOR. WENT WITH TEMPS ABV
GUID...AND KEPT MENTION OF PCPN OUT OF THE FCST UNTIL COLD FRONT HEADS
EWD THU.

MED RANGE MODELS NOT IN VERY GOOD AGREEMENT ON THE TIMING OF THE FROPA.
DIFFERENCES SEEM TO STEM FROM JUST HOW MUCH THE PATTERN DEAMPLIFIES.
OVERALL...EXPECT MY FCST AREA TO REMAIN NR THE NRN EDGE OF THE CAP AND
THE SRN EDGE OF THE WESTERLIES...SO TEMPS SHOULD REMAIN AOA NORMAL...
WITH A CONT CHC OF TSTMS FOR MOST OF THE XTD PART OF THE FCST.

COORD W MKE AND MQT.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
4
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 6 hours 31 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT MON JUN 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE
GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM
MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA.

A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS
CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO
WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING.
THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS
ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE
GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER...
SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL.

SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 11, 4:00 PM CDT, 3 hours 1 minute before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT MON JUN 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE
STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND
OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA.

A COMPLEX OF SEVERE THUNDERSTORMS WILL PUSH EASTWARD FROM MINNESOTA
DURING THE LATE AFTERNOON. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS
WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL
BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. AS OF 4:00
PM...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF
EXPERIENCING WIDESPREAD WIND DAMAGE. HOWEVER...SEVERE WEATHER IS
POSSIBLE ACROSS THE REST OF THE AREA AS WELL.

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 6:05 PM CDT, 56 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT MON JUN 11 2001

...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE
STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND
OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REST OF NORTH-CENTRAL...NORTHEAST...AND EAST-
CENTRAL WISCONSIN.

AT 6:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS LOCATED OVER EXTREME
EASTERN MINNESOTA AND WESTERN WISCONSIN. THE COMPLEX SHOULD TURN
SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY
THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO
POSSIBLE.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood44 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon49 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBPortage, Wood49 min
Jun 11, 8:06 PM CDTTornado WarningGRBPortage, Wood24 min
Jun 11, 8:17 PM CDTSevere Thunderstorm WarningGRBWaushara58 min
Jun 11, 8:46 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Waupaca, Winnebago44 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie42 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBWinnebago42 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningGRBManitowoc63 min
Jun 11, 10:20 PM CDTSevere Thunderstorm WarningGRBCalumet40 min
Jun 11, 10:35 PM CDTSevere Thunderstorm WarningGRBManitowoc40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.